Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Ordered cycle lengths in a random permutation
HTML articles powered by AMS MathViewer

by L. A. Shepp and S. P. Lloyd PDF
Trans. Amer. Math. Soc. 121 (1966), 340-357 Request permission
  • John Riordan, An introduction to combinatorial analysis, Wiley Publications in Mathematical Statistics, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1958. MR 0096594
  • W. Gontcharoff, Sur la distribution des cycles dans les permutations, C. R. (Doklady) Acad. Sci. URSS (N.S.) 35 (1942), 267–269. MR 0007207
  • —, Du domaine d’analyse combinatoire, Bull. Acad. Sci. USSR Ser. Mat. (Izv. Akad. Nauk SSSR) 8 (1944), 3-48; Amer. Math. Soc. Transl. (2) 19 (1962), 1-46. S. W. Golomb, L. R. Welch and R. M. Goldstein, Cycles from nonlinear shift registers Progress Rep. No. 20-389, Jet Propulsion Laboratory, California Institute of Technology, Pasadena, Calif., 1959. S. W. Golomb, Random permutations, Bull. Amer. Math. Soc. 70 (1964), 747. E. T. Whittaker and G. N. Watson, Modern analysis, Cambridge Univ. Press, New York, 1948. N. G. de Bruijn, Asymptotic methods in analysis, North-Holland, Amsterdam, 1961.
  • Gustav Doetsch, Theorie und Anwendung der Laplace-Transformation, Dover Publications, New York, 1943 (German). MR 0009225
  • Mark Kac, Probability and related topics in physical sciences, Lectures in Applied Mathematics (Proceedings of the Summer Seminar, Boulder, Colorado, vol. 1957, Interscience Publishers, London-New York, 1959. With special lectures by G. E. Uhlenbeck, A. R. Hibbs, and B. van der Pol. MR 0102849
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.10
  • Retrieve articles in all journals with MSC: 60.10
Additional Information
  • © Copyright 1966 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 121 (1966), 340-357
  • MSC: Primary 60.10
  • DOI:
  • MathSciNet review: 0195117